| Model Number |
DRILL BIT, AO, Ø1.7MM |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
07/10/2023
Type of Reportable Event
Malfunction
Event or Problem Description
On 7/10/2023, it was reported by a sales representative via sems that an ar-18700-58 drill bit broke in half inside the patient's foot.This was discovered during a second metatarsal non-union procedure on (b)(6) 2023.The broken fragment was fully retrieved, and the case was completed successfully.Additional information is requested.
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Additional Manufacturer Narrative
Additional information: complaint allegation is confirmed.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause of the reported failure is a user error of the device due to misalignment insertion, and/or prying/leveraging of the device during insertion.